MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER

TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER
Catalog Number CX*HC11S
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was discarded by the facility.Therefore the investigation was limited to the user facility information, quality records, and a retention sample from the involved product code/lot# combination.Visual inspection of the retention sample found no anomalies in the appearance.The device was circulated with bovine blood at the flow rate of 500ml/min by using a roller pump.Blood was confirmed to run through it with no difficulty.Bovine blood was circulated through the device while ultra-filtrating performance and the pressure drop was determined.The obtained value was confirmed to meet manufacturing specification.A review of the device history record and shipping inspection record of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.The investigation results verified that the retention sample was normal product.Based on the available information, the cause for the reported event cannot be definitively determined.There are many complex clinical variables that may have affected the reportedly observed conditions during the procedure.However, there is no indication that the reported event was related to a product defect or malfunction.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: the capiox hemoconcentrator is designed to operate at flow rates within the range of 100 to 500 ml/min during ultrafiltration.Do not use blood flow rates outside this range.Less than 100ml/min blood flow may cause blood coagulation in the device.Stop using the hemoconcentrator if blood leakage, clotting or any other problem is observed.Replace it with a new one." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : sample discarded.
 
Event or Problem Description
The user facility reported clogging during the use of a capiox device.Follow up communication with the user facility confirmed the following information: the perfusionist connected the hemoconcentrator to the cpb; blood was going through the inlet but not coming out of the outlet; the filtrate was red in color and lesser in amount; the procedure was completed successfully; and the patient was not harmed.

Brand Name
CAPIOX HEMOCONCENTRATOR
Common Device Name
DIALYZER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5960675
Report Number9681834-2016-00225
Device Sequence Number16241061
Product Code KDI
UDI-Device Identifier04987350738394
UDI-Public04987350738394
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K973516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue NumberCX*HC11S
Device Lot Number140418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1